Alert archive / Montana / Winter Storm Warnings in 2017
Winter Storm Warning 6, NWS Great Falls, MT
NWS Great Falls, MT issued this winter storm warning at Apr 8, 2017, 11:13 AM MDT. It took effect at Apr 8, 2017, 6:00 PM MDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2017, 11:13 AM MDT (17:13 UTC)
- In effect from
- Apr 8, 2017, 6:00 PM MDT
- Expired
- Apr 10, 2017, 12:00 AM MDT
- In force
- 30 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
256 WWUS45 KTFX 081713 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 1113 AM MDT Sat Apr 8 2017 MTZ013-081815- /O.CAN.KTFX.WS.A.0008.170409T0000Z-170410T0600Z/ Chouteau- 1113 AM MDT Sat Apr 8 2017 ...WINTER STORM WATCH IS CANCELLED... The National Weather Service in Great Falls has cancelled the Winter Storm Watch. The primary path for accumulating snow has shifted south of Chouteau county. However, up to 6 inches of snow remain possible overnight above 4000 feet on the northern aspects of the Highwood Mountains in far southern Chouteau county. $$ MTZ012-050-051-054-090600- /O.UPG.KTFX.WS.A.0008.170409T0000Z-170410T0600Z/ /O.NEW.KTFX.WS.W.0006.170409T0200Z-170410T0600Z/ Cascade-Judith Basin-Fergus-Meagher- 1113 AM MDT Sat Apr 8 2017 ...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT MDT SUNDAY NIGHT FOR ELEVATIONS ABOVE 4000 FEET... The National Weather Service in Great Falls has issued a Winter Storm Warning For elevations above 4000 feet for snow, which is in effect from 8 PM this evening to midnight MDT Sunday night. The Winter Storm Watch is no longer in effect. * Locations: Kings Hill Pass, Stanford, Lewistown Divide, and White Sulphur Springs. * Timing: Rain is expected to change over to snow this evening and persist through the day on Sunday, especially at higher elevations. The heaviest snow accumulation rates will occur during overnight through early Sunday morning. * Accumulations: Snow accumulation of 4 to 8 inches below 6000 feet, with 8 to 16 inches above 6000 feet. * Snow Level: 6000 feet lowering to 4000 feet. * Impacts: Reduced visibility and roads covered with wet, heavy snow will cause difficult travel conditions, especially during overnight hours. Power outages are possible due to the weight of the snow on tree limbs and power lines. * Web Page: To see a graphical representation of this hazard, please visit our web page and click on the detailed hazards tab. * CANL Page: To see a graphical representation of the degree of stress on young livestock, please visit our web page and click on the items of interest link of the left, then select CANL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. Significant amounts of snow are forecast that will make travel dangerous. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. For specific road and travel conditions in Montana, dial 5 1 1 . && $$ MTZ014-052-053-090600- /O.UPG.KTFX.WS.A.0008.170409T0000Z-170410T0600Z/ /O.NEW.KTFX.WS.W.0006.170409T0000Z-170409T1800Z/ Central and Southern Lewis and Clark-Jefferson-Broadwater- 1113 AM MDT Sat Apr 8 2017 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT SUNDAY FOR ELEVATIONS ABOVE 5000 FEET... The National Weather Service in Great Falls has issued a Winter Storm Warning For elevations above 5000 feet for snow, which is in effect from 6 PM this evening to noon MDT Sunday. the Winter Storm Watch is no longer in effect. * Locations: Flesher Pass, MacDonald Pass, Rogers Pass, Boulder Hill, Elk Park Pass, and Homestake Pass. * Timing: Rain is expected to change over to snow this evening, then continue overnight through early Sunday. * Accumulations: Snow accumulation of 3 to 6 inches. * Impacts: Reduced visibility and overnight snow accumulation on mountain passes will cause slippery and hazardous driving conditions. * Web Page: To see a graphical representation of this hazard, please visit our web page and click on the detailed hazards tab. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. Significant amounts of snow are forecast that will make travel dangerous. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. For specific road and travel conditions in Montana, dial 5 1 1 . && $$ MTZ009-048-090600- /O.UPG.KTFX.WS.A.0008.170409T0000Z-170410T0600Z/ /O.NEW.KTFX.WW.Y.0029.170409T0000Z-170409T1800Z/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- 1113 AM MDT Sat Apr 8 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT SUNDAY FOR ELEVATIONS ABOVE 5000 FEET... The National Weather Service in Great Falls has issued a Winter Weather Advisory For elevations above 5000 feet for snow, which is in effect from 6 PM this evening to noon MDT Sunday. the Winter Storm Watch is no longer in effect. * Locations: Logan Pass and Marias Pass. * Timing: Snow will develop overnight through Sunday morning. * Accumulations: Snow accumulation of 2 to 4 inches. * Impacts: Difficult travel on slushy and snow covered roads. * Web Page: To see a graphical representation of this hazard, please visit our web page and click on the detailed hazards tab. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For specific road and travel conditions in Montana, dial 5 1 1 . && $$ MTZ015-055-090600- /O.UPG.KTFX.WS.A.0008.170409T0000Z-170410T0600Z/ /O.NEW.KTFX.WW.Y.0029.170409T0200Z-170409T1800Z/ Madison-Gallatin- 1113 AM MDT Sat Apr 8 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO NOON MDT SUNDAY FOR ELEVATIONS ABOVE 5500 FEET... The National Weather Service in Great Falls has issued a Winter Weather Advisory For elevations above 5500 feet for snow, which is in effect from 8 PM this evening to noon MDT Sunday. the Winter Storm Watch is no longer in effect. * Locations: Raynolds Pass, Battle Ridge Pass, Bozeman Pass, Targhee Pass, and West Yellowstone. * Timing: Rain is expected to change over to snow this evening, then continues overnight. * Accumulations: Snow accumulation of 2 to 4 inches. * Impacts: Difficult travel on slushy and snow covered roads. * Web Page: To see a graphical representation of this hazard, please visit our web page and click on the detailed hazards tab. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For specific road and travel conditions in Montana, dial 5 1 1 . && $$ MTZ008-090600- /O.NEW.KTFX.WW.Y.0029.170409T0200Z-170409T1800Z/ Beaverhead- 1113 AM MDT Sat Apr 8 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO NOON MDT SUNDAY FOR ELEVATIONS ABOVE 5500 FEET... The National Weather Service in Great Falls has issued a Winter Weather Advisory For elevations above 5500 feet for snow, which is in effect from 8 PM this evening to noon MDT Sunday. the Winter Storm Watch is no longer in effect. * Locations: Raynolds Pass, Battle Ridge Pass, Bozeman Pass, Targhee Pass, and West Yellowstone. * Timing: Rain is expected to change over to snow this evening, then continues overnight. * Accumulations: Snow accumulation of 2 to 4 inches. * Impacts: Difficult travel on slushy and snow covered roads. * Web Page: To see a graphical representation of this hazard, please visit our web page and click on the detailed hazards tab. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For specific road and travel conditions in Montana, dial 5 1 1 . && $$
6 follow-up statements
398 WWUS45 KTFX 082022 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 222 PM MDT Sat Apr 8 2017 MTZ012-050-051-054-091100- /O.CON.KTFX.WS.W.0006.170409T0200Z-170410T0600Z/ Cascade-Judith Basin-Fergus-Meagher- 222 PM MDT Sat Apr 8 2017 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT MDT SUNDAY NIGHT FOR ELEVATIONS ABOVE 4000 FEET... * Locations: White Sulphur Springs, Stanford, Lewistown Divide, and Kings Hill Pass. * Timing: Rain is expected to change over to snow this evening and persist through the day on Sunday, especially at higher elevations. The heaviest snow accumulation rates will occur during overnight through early Sunday morning. * Accumulations: Snow accumulation of 3 to 6 inches below 6000 feet, and 6 to 12 inches above 6000 feet. * Snow Level: 6000 feet lowering to 4000 feet. * Impacts: Reduced visibility and roads covered with wet, heavy snow will cause difficult travel conditions, especially during overnight hours. Power outages are possible due to the weight of the snow on tree limbs and power lines. * Web Page: To see a graphical representation of this hazard, please visit our web page and click on the detailed hazards tab. * CANL Page: To see a graphical representation of the degree of stress on young livestock, please visit our web page and click on the items of interest link of the left, then select CANL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. Significant amounts of snow are forecast that will make travel dangerous. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. For specific road and travel conditions in Montana, dial 5 1 1 . && $$ MTZ014-052-053-091100- /O.CON.KTFX.WS.W.0006.170409T0000Z-170409T1800Z/ Central and Southern Lewis and Clark-Jefferson-Broadwater- 222 PM MDT Sat Apr 8 2017 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT SUNDAY FOR ELEVATIONS ABOVE 5000 FEET... * Locations: Boulder Hill, Elk Park Pass, Homestake Pass, Flesher Pass, MacDonald Pass, and Rogers Pass. * Timing: Rain is expected to change over to snow this evening, then continue overnight through early Sunday. * Accumulations: Snow accumulation of 3 to 6 inches. * Impacts: Reduced visibility and overnight snow accumulation on mountain passes will cause slippery and hazardous driving conditions. * Web Page: To see a graphical representation of this hazard, please visit our web page and click on the detailed hazards tab. * CANL Page: To see a graphical representation of the degree of stress on young livestock, please visit our web page and click on the items of interest link of the left, then select CANL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. Significant amounts of snow are forecast that will make travel dangerous. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. For specific road and travel conditions in Montana, dial 5 1 1 . && $$ MTZ009-048-091100- /O.CON.KTFX.WW.Y.0029.170409T0000Z-170409T1800Z/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- 222 PM MDT Sat Apr 8 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT SUNDAY FOR ELEVATIONS ABOVE 5000 FEET... * Locations: Logan Pass and Marias Pass. * Timing: Snow will develop overnight through Sunday morning. * Accumulations: Snow accumulation of 2 to 4 inches. * Impacts: Difficult travel on slushy and snow covered roads. * Web Page: To see a graphical representation of this hazard, please visit our web page and click on the detailed hazards tab. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For specific road and travel conditions in Montana, dial 5 1 1 . && $$ MTZ008-015-055-091100- /O.CON.KTFX.WW.Y.0029.170409T0200Z-170409T1800Z/ Beaverhead-Madison-Gallatin- 222 PM MDT Sat Apr 8 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO NOON MDT SUNDAY FOR ELEVATIONS ABOVE 5500 FEET... * Locations: Battle Ridge Pass, Bozeman Pass, Targhee Pass, West Yellowstone, Big Hole Pass, Chief Joseph Pass, Monida Pass, and Raynolds Pass. * Timing: Rain is expected to change over to snow this evening, with snow continuing overnight. * Accumulations: Snow accumulation of 2 to 4 inches. * Impacts: Difficult travel on slushy and snow covered roads. * Web Page: To see a graphical representation of this hazard, please visit our web page and click on the detailed hazards tab. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For specific road and travel conditions in Montana, dial 5 1 1 . && $$
359 WWUS45 KTFX 091006 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 406 AM MDT Sun Apr 9 2017 MTZ012-050-051-054-091800- /O.CON.KTFX.WS.W.0006.000000T0000Z-170410T0600Z/ Cascade-Judith Basin-Fergus-Meagher- 406 AM MDT Sun Apr 9 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR ELEVATIONS ABOVE 4000 FEET... * Locations: White Sulphur Springs, Stanford, Lewistown Divide, and Kings Hill Pass. * Timing: Rain and snow will will transition to mostly snow at all elevations Sunday morning with wet snow continuing through Sunday afternoon before diminishing. The heaviest snow accumulation rates will occur early this morning and primarily at elevations above 4000 feet. * Accumulations: Snow accumulation of 4 to 8 inches above 4000 feet with 6 to 12 inches in the Mountains. 1 to 4 inches of slushy wet snow accumulation possible at elevations below 4000 feet including Great Falls and Fort Benton. * Snow Level: 3000 to 4000 feet. * Impacts: Reduced visibility and roads covered with wet, heavy snow will cause difficult travel conditions, especially across elevations above 4000 feet, including Highway 87 from Belt east to Lewistown. * Web Page: To see a graphical representation of this hazard, please visit our web page and click on the detailed hazards tab. * CANL Page: To see a graphical representation of the degree of stress on young livestock, please visit our web page and click on the items of interest link of the left, then select CANL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. Significant amounts of snow are forecast that will make travel dangerous. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. For specific road and travel conditions in Montana, dial 5 1 1 . && $$ MTZ014-052-053-091800- /O.CON.KTFX.WS.W.0006.000000T0000Z-170409T1800Z/ Central and Southern Lewis and Clark-Jefferson-Broadwater- 406 AM MDT Sun Apr 9 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY FOR ELEVATIONS ABOVE 5000 FEET... * Locations: Boulder Hill, Elk Park Pass, Homestake Pass, Flesher Pass, MacDonald Pass, and Rogers Pass. * Timing: Snow showers will gradually diminish through this morning. * Accumulations: Additional snow accumulation this morning up to one inch, primarily over the mountains. * Impacts: Reduced visibility and roads covered with wet, heavy snow will cause difficult travel conditions, primarily early this morning. * Web Page: To see a graphical representation of this hazard, please visit our web page and click on the detailed hazards tab. * CANL Page: To see a graphical representation of the degree of stress on young livestock, please visit our web page and click on the items of interest link of the left, then select CANL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. Significant amounts of snow are forecast that will make travel dangerous. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. For specific road and travel conditions in Montana, dial 5 1 1 . && $$ MTZ009-048-091800- /O.CON.KTFX.WW.Y.0029.000000T0000Z-170409T1800Z/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- 406 AM MDT Sun Apr 9 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY FOR ELEVATIONS ABOVE 5000 FEET... * Locations: Logan Pass and Marias Pass. * Timing: Snow will continue through Sunday morning then diminish this afternoon. * Accumulations: Snow accumulation of 2 to 4 inches. * Impacts: Difficult travel on slushy and snow covered roads. * Web Page: To see a graphical representation of this hazard, please visit our web page and click on the detailed hazards tab. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For specific road and travel conditions in Montana, dial 5 1 1 . && $$ MTZ008-015-055-091800- /O.CON.KTFX.WW.Y.0029.000000T0000Z-170409T1800Z/ Beaverhead-Madison-Gallatin- 406 AM MDT Sun Apr 9 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY FOR ELEVATIONS ABOVE 5500 FEET... * Locations: Battle Ridge Pass, Bozeman Pass, Targhee Pass, West Yellowstone, Big Hole Pass, Chief Joseph Pass, Monida Pass, and Raynolds Pass. * Timing: Snow showers will gradually diminish through this morning. * Accumulations: Additional snow accumulation this morning up to one inch, primarily over the mountains. * Impacts: Reduced visibility and roads covered with wet, heavy snow will cause difficult travel conditions, primarily early this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For specific road and travel conditions in Montana, dial 5 1 1 . && $$
712 WWUS45 KTFX 091525 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 925 AM MDT Sun Apr 9 2017 MTZ008-009-015-048-091630- /O.CAN.KTFX.WW.Y.0029.000000T0000Z-170409T1800Z/ Beaverhead-Northern Rocky Mountain Front-Madison- Southern Rocky Mountain Front- 925 AM MDT Sun Apr 9 2017 ...WINTER WEATHER ADVISORY IS CANCELLED... The National Weather Service in Great Falls has cancelled the Winter Weather Advisory. $$ MTZ012-050-051-054-100000- /O.CON.KTFX.WS.W.0006.000000T0000Z-170410T0600Z/ Cascade-Judith Basin-Fergus-Meagher- 925 AM MDT Sun Apr 9 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR ELEVATIONS ABOVE 4000 FEET... * Locations: White Sulphur Springs, Stanford, Lewistown Divide, and Kings Hill Pass. * Timing: Heavy, wet snow will continue through Sunday afternoon before diminishing. The heaviest snow accumulation rates will occur early this morning and primarily at elevations above 4000 feet. * Accumulations: Additional new snow accumulation of 2 to 5 inches. * Impacts: Reduced visibility and roads covered with slushy snow will cause difficult travel conditions, especially across elevations above 4000 feet, including Highway 87 from Belt east to Lewistown. * Web Page: To see a graphical representation of this hazard, please visit our web page and click on the detailed hazards tab. * CANL Page: To see a graphical representation of the degree of stress on young livestock, please visit our web page and click on the items of interest link of the left, then select CANL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. Significant amounts of snow are forecast that will make travel dangerous. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. For specific road and travel conditions in Montana, dial 5 1 1 . && $$ MTZ014-052-053-091800- /O.CON.KTFX.WS.W.0006.000000T0000Z-170409T1800Z/ Central and Southern Lewis and Clark-Jefferson-Broadwater- 925 AM MDT Sun Apr 9 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY FOR ELEVATIONS ABOVE 5000 FEET... * Locations: Boulder Hill, Elk Park Pass, Homestake Pass, Flesher Pass, MacDonald Pass, and Rogers Pass. * Timing: Snow showers will gradually diminish through this morning. * Accumulations: Up to 1 inch new snow. * Impacts: Mountain passes remain snow covered and icy. * Web Page: To see a graphical representation of this hazard, please visit our web page and click on the detailed hazards tab. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. Significant amounts of snow are forecast that will make travel dangerous. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. For specific road and travel conditions in Montana, dial 5 1 1 . && $$ MTZ055-091800- /O.CON.KTFX.WW.Y.0029.000000T0000Z-170409T1800Z/ Gallatin- 925 AM MDT Sun Apr 9 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY FOR ELEVATIONS ABOVE 5500 FEET... * Locations: Battle Ridge Pass, Bozeman Pass, Targhee Pass, and West Yellowstone. * Timing: Snow showers will gradually diminish through this morning. * Accumulations: Up to one inch of new snow accumulation. * Impacts: Mountain passes remain snow covered and icy. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads, and use caution while driving. For specific road and travel conditions in Montana, dial 5 1 1 . && $$
672 WWUS45 KTFX 091751 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 1151 AM MDT Sun Apr 9 2017 MTZ014-052-053-091900- /O.EXP.KTFX.WS.W.0006.000000T0000Z-170409T1800Z/ Central and Southern Lewis and Clark-Jefferson-Broadwater- 1151 AM MDT Sun Apr 9 2017 ...WINTER STORM WARNING WILL EXPIRE AT NOON MDT TODAY FOR ELEVATIONS ABOVE 5000 FEET... MacDonald Pass and Interstate 15 through Elk Park retain scattered sections of snow and ice. No new snow accumulation is expected. Use caution while driving through these areas until the road becomes dry. $$ MTZ055-091900- /O.EXP.KTFX.WW.Y.0029.000000T0000Z-170409T1800Z/ Gallatin- 1151 AM MDT Sun Apr 9 2017 ...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON MDT TODAY FOR ELEVATIONS ABOVE 5500 FEET... Bozeman Pass and roads around West Yellowstone retain scattered sections of snow and ice. No new snow accumulation is expected. Use caution while driving through these areas until the road becomes dry. $$ MTZ012-050-051-054-100600- /O.CON.KTFX.WS.W.0006.000000T0000Z-170410T0600Z/ Cascade-Judith Basin-Fergus-Meagher- 1151 AM MDT Sun Apr 9 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR ELEVATIONS ABOVE 4000 FEET... * Locations: White Sulphur Springs, Stanford, Lewistown Divide, and Kings Hill Pass. * Timing: Wet snow will continue through Sunday afternoon before diminishing. * Accumulations: New snow accumulation of up to 2 inches above 4000 feet. * Impacts: Wet, slushy, or snow covered roads will cause variable driving conditions. Scattered power outages remain possible due to the weight of the snow on tree limbs and power lines. * Web Page: To see a graphical representation of this hazard, please visit our web page and click on the detailed hazards tab. * CANL Page: To see a graphical representation of the degree of stress on young livestock, please visit our web page and click on the items of interest link of the left, then select CANL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. Significant amounts of snow are forecast that will make travel dangerous. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. For specific road and travel conditions in Montana, dial 5 1 1 . && $$
575 WWUS45 KTFX 100309 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 909 PM MDT Sun Apr 9 2017 MTZ012-050-054-100415- /O.CAN.KTFX.WS.W.0006.000000T0000Z-170410T0600Z/ Cascade-Judith Basin-Meagher- 909 PM MDT Sun Apr 9 2017 ...WINTER STORM WARNING IS CANCELLED... The National Weather Service in Great Falls has cancelled the Winter Storm Warning. Snow has mostly tapered off across the warning area and only light additional accumulations are expected over the next few hours. As a result, the Winter Storm Warning is cancelled. $$ MTZ051-100600- /O.CON.KTFX.WS.W.0006.000000T0000Z-170410T0600Z/ Fergus- 909 PM MDT Sun Apr 9 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR ELEVATIONS ABOVE 4000 FEET... * Locations: Lewistown and Lewistown Divide. * Timing: Wet snow will continue through late this evening. * Accumulations: Additional snow accumulation of 1 to 2 inches. * Impacts: Wet, slushy, or snow covered roads will cause variable driving conditions. Scattered power outages remain possible due to the weight of the snow on tree limbs and power lines. * Web Page: To see a graphical representation of this hazard, please visit our web page and click on the detailed hazards tab. * CANL Page: To see a graphical representation of the degree of stress on young livestock, please visit our web page and click on the items of interest link of the left, then select CANL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. Significant amounts of snow are forecast that will make travel dangerous. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. For specific road and travel conditions in Montana, dial 5 1 1 . && $$
821 WWUS45 KTFX 100538 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 1138 PM MDT Sun Apr 9 2017 MTZ051-100645- /O.EXP.KTFX.WS.W.0006.000000T0000Z-170410T0600Z/ Fergus- 1138 PM MDT Sun Apr 9 2017 ...WINTER STORM WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT FOR ELEVATIONS ABOVE 4000 FEET... Snow is ending across Fergus county and no additional accumulation is expected. Therefore the Winter Storm Warning will expire at midnight. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Apr 8, 9:57 AM MDT, 1 hour 16 minutes earlier.
Area forecast discussion, Apr 8, 9:57 AM MDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 957 AM MDT Sat Apr 8 2017 .UPDATE... Forecast remains in good shape, needing only minor adjustments to better match observed trends. Models are coming into better agreement that afternoon showers will evolve into a band of heavier rain/snow overnight extending across our central counties along a broad line from near Lincoln to Lewistown. One of the more difficult areas to handle in the snow forecast this evening is over northern portions of Lewis and Clark County where the timing of heavier precipitation may precede the arrival of colder air and changeover from rain to snow. The winter storm watches presently in effect will be adjusted in a subsequent update. PN && .AVIATION... Updated 1130z. VFR conditions this morning with increasing coverage of showers and perhaps a few weak thunderstorms this afternoon as upper level trough continues to move into the region and surface low pressure trough develops over central MT this afternoon and evening. Surface winds will be fairly light this morning then become west/northwesterly late this afternoon and evening. As showers become widespread late this afternoon and evening ceilings will lower to MVFR/IFR this evening across central MT. Rain changes to snow tonight at central MT terminals with IFR or lower conditions at central MT TAF sites. Hoenisch && .PREV DISCUSSION... /ISSUED 530 AM MDT Sat Apr 8 2017/ Today through Monday night... Large scale upper level trough from the Eastern Pacific continues to progress inland into the Western US this weekend. Shortwave currently moving through northern CA/OR will lift NE across ID and Western MT this afternoon. Showers will develop over SW MT early this afternoon and move NE into central MT late this afternoon and evening. Cooling aloft with the incoming trough will allow the airmass to sufficiently destabilize this afternoon for a few thunderstorms with axis of best instability looking to set up roughly from Helena east to Lewistown late this afternoon into early this evening within an area of convergent low-mid level flow. This could result in some areas of moderate to locally heavy precipitation this evening over central MT as flow aloft is relatively light in the mid to upper levels and precipitation transitions from convective to stratiform. Shortwave off the Northern CA coast early this morning moves quickly east across the Great Basin this evening resulting in a closed mid level circulation developing across WY tonight with mid level and surface trough extending NW into central MT through much of the day Sunday as the upper low/trough pivots east into the Northern Plains states. Models continue to come into better agreement on placement of precipitation late tonight through Sunday with highest precipitation amounts focused over central MT, especially Chouteau, Fergus and Judith Basin counties, where an inch or more of precipitation is a good possibility. Snow levels initially from 5000-6000 feet this evening will lower to the valleys/plains by Sunday morning. Winter Storm Watch remains in effect for tonight though Sunday to highlight potential impacts from heavy wet snow. Hoenisch Monday through Saturday... Drier conditions move in Sunday night through Monday as upper level ridging builds in behind the exiting low. A smaller scale upper level trough ejects from the Pacific NW across ID and NW MT Monday night and Tuesday with the bulk of associated moisture/precip looking to track north across Canada, followed by another period of dry and somewhat warmer conditions Wed/Thursday before a larger scale trough from the Pacific begins to move inland late next week. Cassell/Hoenisch && .PRELIMINARY POINT TEMPS/POPS... GTF 57 32 42 26 / 30 90 90 20 CTB 55 33 41 26 / 0 60 80 30 HLN 56 33 46 27 / 70 80 40 10 BZN 55 31 44 25 / 40 60 60 20 WEY 40 25 34 18 / 90 90 70 20 DLN 52 29 46 25 / 60 50 30 10 HVR 62 35 44 29 / 0 30 60 40 LWT 55 29 36 25 / 70 80 100 60 && .TFX WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from 6 PM MDT this evening through Sunday evening Broadwater...Cascade...Central and Southern Lewis and Clark...Chouteau...Fergus...Gallatin...Jefferson...Judith Basin...Madison...Meagher...Northern Rocky Mountain Front... Southern Rocky Mountain Front. && weather.gov/greatfalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 11:13 AM MDT | Winter Weather Advisory | TFX | 25 hr |
Nearby
Winter Storm Warnings in Montana, 2017Every winter storm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.